Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

An algorithm for checking property P for knots with complements of Heegaard genus $ 2$


Author: R. P. Osborne
Journal: Proc. Amer. Math. Soc. 88 (1983), 357-362
MSC: Primary 57M25
MathSciNet review: 695275
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: One of the most fundamental questions about knots is: If we know the topological type of the complement of a knot, is the knot determined? In this paper we give an algorithm for deciding if certain knots called tunnel number one knots are determined by their complements. This algorithm turns out to be practical and efficient in that it can be used on knots with ten crossings without the aid of a computer and one can expect to be able to handle knots with, say, twenty crossings with the aid of a desk-top computer.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0695275-8
PII: S 0002-9939(1983)0695275-8
Article copyright: © Copyright 1983 American Mathematical Society